question-icon

What causes constipation after taking Benadryl?

default
Posted on Fri, 11 Jul 2014
Question: my 27 yr old nephew takes Florastor for 3 wks now 1 dose a.m. one dose p.m.
he continues to be constipated still has a b.m. about every 3-4 days . over all feels better however does not feel 100%. his diet is great- plenty fresh fruit - vegetables fish chicken - lots of h2o no sodas etc-
should he be taking something else? He also takes 100 mg 5HPT and 25mg benydryl at bedtime to aid in sleep
and does not suffer depression when he takes 5HPT.
doctor
Answered by Dr. Deepika Patil (1 hour later)
Brief Answer:
try prokinetics drug

Detailed Answer:
Hi XXXXXXX

Welcome to HealthcareMagic.

Constipation is a know side effect of Benadryl. For sleep you can give him other drusg which do not hav econstipation as side effects, like lorezapam.

Else you can give him prokinetics, to increase the motility of his intestines, to releive constipation, like levosulperide tablets 25 mg BID, or any laxatives like lactulose solutiions.

Hope i have been helpful.

Regards,
Dr. Deepika Patil
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Deepika Patil

General Surgeon

Practicing since :2008

Answered : 745 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes constipation after taking Benadryl?

Brief Answer: try prokinetics drug Detailed Answer: Hi XXXXXXX Welcome to HealthcareMagic. Constipation is a know side effect of Benadryl. For sleep you can give him other drusg which do not hav econstipation as side effects, like lorezapam. Else you can give him prokinetics, to increase the motility of his intestines, to releive constipation, like levosulperide tablets 25 mg BID, or any laxatives like lactulose solutiions. Hope i have been helpful. Regards, Dr. Deepika Patil